Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 9, NWS Kansas City, MO
NWS Kansas City, MO issued this heat advisory at Aug 2, 2012, 3:34 PM CDT for 16 counties in Missouri; 5 counties in Kansas. It took effect at Aug 3, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2012, 3:34 PM CDT (20:34 UTC)
- In effect from
- Aug 3, 2012, 12:00 PM CDT
- Expired
- Aug 3, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 33 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS73 KEAX 022034 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 334 PM CDT THU AUG 2 2012 ...HEAT AND HUMIDITY RETURN ON FRIDAY... .AFTER A SHORT BREAK FROM VERY HOT TEMPERATURES ON THURSDAY...READINGS WILL ONCE AGAIN CLIMB BACK INTO THE 100S FRIDAY AFTERNOON. WITH SLIGHTLY HIGHER HUMIDITY FROM THE LIGHT RAINFALL OF WEDNESDAY...HEAT INDEX VALUES WILL CLIMB BETWEEN 102 AND 107 DEGREES. THE HEAT MAY LINGER INTO SATURDAY BEFORE COMING TO AN END ON SUNDAY. KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031045- /O.NEW.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 334 PM CDT THU AUG 2 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY. * TEMPERATURES: HIGH TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO LOWER 100S. HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES CAN BE EXPECTED. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$ DUX
5 follow-up statements
475 WWUS73 KEAX 030211 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 911 PM CDT THU AUG 2 2012 ...HEAT AND HUMIDITY RETURN ON FRIDAY... .AFTER A SHORT BREAK FROM VERY HOT TEMPERATURES ON THURSDAY... READINGS WILL ONCE AGAIN CLIMB BACK INTO THE 100S FRIDAY AFTERNOON. WITH SLIGHTLY HIGHER HUMIDITY FROM THE LIGHT RAINFALL OF THURSDAY...HEAT INDEX VALUES WILL CLIMB BETWEEN 102 AND 107 DEGREES. THE HEAT MAY LINGER INTO SATURDAY BEFORE COMING TO AN END ON SUNDAY. KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-031015- /O.CON.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 911 PM CDT THU AUG 2 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY. * TEMPERATURES: HIGH TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO LOWER 100S. HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES CAN BE EXPECTED. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$
626 WWUS73 KEAX 030902 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 402 AM CDT FRI AUG 3 2012 KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-032015- /O.CON.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 402 AM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURES: HIGH TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO LOWER 100S. HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES CAN BE EXPECTED. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$
868 WWUS73 KEAX 031630 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1130 AM CDT FRI AUG 3 2012 KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-032315- /O.CON.KEAX.HT.Y.0009.120803T1700Z-120804T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1130 AM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES: DESPITE MORNING CLOUD COVER...TEMPERATURES WILL SLOWLY CLIMB INTO THE UPPER 90S TO EVEN 100 DEGREES IN SOME LOCATIONS. INCREASING HUMIDITY WILL PUSH HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES CAN BE EXPECTED. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$ DUX
676 WWUS73 KEAX 032019 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 PM CDT FRI AUG 3 2012 KSZ103>105-MOZ028>031-037-032130- /O.CAN.KEAX.HT.Y.0009.000000T0000Z-120804T0000Z/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-CARROLL-JACKSON- INCLUDING THE CITIES OF...LEAVENWORTH...OVERLAND PARK...OLATHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...KANSAS CITY...INDEPENDENCE 319 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE HEAT ADVISORY. EXTENSIVE CLOUD COVER HAS LIMITED THE UPWARD CLIMB OF TEMPERATURES THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO REMAIN IN THE LOWER TO MIDDLE 90S WITH HEAT INDEX VALUES IN THE UPPER 90S THROUGH 7PM. $$ KSZ057-060-MOZ032-033-038>040-043>046-053-054-040715- /O.NEW.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/ /O.CON.KEAX.HT.Y.0009.000000T0000Z-120804T0000Z/ MIAMI-LINN KS-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...SALISBURY... KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 319 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES: TEMPERATURES HAVE RISEN INTO THE UPPER 90S TO EVEN 100 DEGREES IN SOME LOCATIONS. INCREASING HUMIDITY WILL PUSH HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES. TEMPERATURES WILL AGAIN CLIMB INTO THE UPPER 90S TO LOWER 100S ON SATURDAY WITH HEAT INDEX VALUES APPROACHING 105 DEGREES. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$ MOZ025-040715- /O.NEW.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/ MACON- INCLUDING THE CITIES OF...MACON...LA PLATA 319 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * TEMPERATURES: TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO LOWER 100S ON SATURDAY WITH HEAT INDEX VALUES APPROACHING 105 DEGREES. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$
083 WWUS73 KEAX 032346 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 646 PM CDT FRI AUG 3 2012 KSZ057-060-MOZ032-033-038>040-043>046-053-054-040800- /O.EXP.KEAX.HT.Y.0009.000000T0000Z-120804T0000Z/ /O.CON.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/ MIAMI-LINN KS-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...SALISBURY... KEYTESVILLE...MOBERLY...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 646 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * TEMPERATURES: TEMPERATURES THIS EVENING ARE SLOWLY DROPPING TO BELOW CRITERIA FOR HEAT ADVISORY. THEREFORE THE ADVISORY WILL EXPIRE AT 7 PM CDT. FOR SATURDAY...INCREASING HUMIDITY WILL PUSH HEAT INDEX VALUES BETWEEN 102 AND 107 DEGREES IN THE AFTERNOON. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$ MOZ025-040800- /O.CON.KEAX.HT.Y.0010.120804T1700Z-120805T0100Z/ MACON- INCLUDING THE CITIES OF...MACON...LA PLATA 646 PM CDT FRI AUG 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. * TEMPERATURES: TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO LOWER 100S ON SATURDAY WITH HEAT INDEX VALUES APPROACHING 105 DEGREES. * IMPACTS: THE EFFECTS OF THESE HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER... STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 911 IMMEDIATELY. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Aug 2, 12:34 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 2, 12:34 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1234 PM CDT THU AUG 2 2012 ...UPDATED FOR AVIATION... .UPDATE... /1052 AM CDT Thu Aug 2 2012/ Yet another decaying MCS rolled through the CWA this morning, keeping temperatures from climbing much past the 70s this morning. Secondary strung out vorticity max across central Kansas will continue to move eastward this afternoon. RAP/NAM RH plots continue to indicate fairly significant mid-level cloud cover moving eastward into the area. Additionally, 850 temperatures remain 2-4 degrees cooler than on Wednesday, which is resulting in a general lowering of temperatures into the lower to middle 90s this afternoon. Will maintain slight chance POPs through the afternoon hours as mid-level energy to the west rotate through the region, however better chances for convection remain focused just south of the CWA along remnant surface boundary and outflow. 31 && .DISCUSSION... Convective system is making steady progress into northeast KS early this morning and is poised to push into northwest MO over the next few hours. Model analysis MUCAPE fields show a rapid drop in instability ahead of this system which would support a weakening trend. Indeed that appears to be occurring with convection becoming slowly less organized north of TOP. However, this activity is approaching a weak 850 hPa boundary that stretches from near KC into south central MO. Although wind fields along this boundary are weak, there could still be enough baroclinic lift to allow this convective complex to hold together and propagate slowly southeastward through the early morning. This is supported by new growth of small cells out ahead of the leading edge. Will therefore hold onto likely to cat PoPs for the northwestern third of the forecast area early this morning, with rainfall amounts that could approach a half inch to the northwest of KC. Expect this convective complex and precip amounts to gradually decrease later this morning as it moves into north central MO. Forecast for later today is largely dependent on the amount of remnant clouds and precip that linger behind this convective complex, and the likelihood that an MCV could be tracking across northern MO through the early afternoon. Cloud shield is currently rather extensive, and even if it becomes quick to erode, it will still likely impact much of the forecast area through the morning. Additionally, this convective complex could push the low level boundary slightly further south which would further cut down on temps across the northern 2/3 of the forecast area. Therefore lowered forecast highs today into the middle to upper 90s for most of the forecast area, with low 100s still possible to the south of the boundary over east central KS and west central MO. Could see some scattered convection redevelop through the afternoon especially near the 850 boundary over central MO. This will be largely dependent on the effects of any MCV circulation and cloud cover. Parade of transient upper-level impulses will continue tonight and Friday which could result in isolated to scattered convection through this time. Better chances will be across the southern forecast area into the Ozarks late tonight where a convergent LLJ will develop near the stalled boundary. Veering low-level flow and warm advection on Friday will likely bring temps back into the low 100s especially if skies remain mostly clear. Slightly higher humidity levels may push heat indices near or slightly above 105. Better rain chances will arrive on Saturday when a modest cold front will drop into the area. Depending on cloud cover, compressional heating ahead of the front could send areas from eastern KS into central MO well into the 100s while far northwestern parts of the forecast area cool off into the upper 80s and lower 90s. For now, degree of moisture transport and low level forcing do not look terribly favorable for widespread heavy precip with the front, but precip amounts could at least be enough keep drought conditions from getting any worse, for the time being. Hawblitzel Sunday - Wednesday: Aside from the exiting trough on Sunday and the cooler, drier surface high it leaves in its wake Sunday into Monday, the upper pattern reverts right back to the dominant upper ridging over the Southern Rockies with northwest flow over a portion of the area. For Sunday and Monday though, temperatures look, dare I say it, comfortable, with highs in the 80s and lower 90s on Sunday and about 5 degrees warmer on Monday. These temperatures are close to seasonal levels and dewpoints should be in the 50s which should make for very comfortable conditions, especially compared to what we've seen for the last month or so. By Tuesday and Wednesday however, the upper ridge will once again dominate with thicknesses and temperatures aloft increasing. So that will lead to temperatures increasing into the upper 90s and approaching 100 degrees in our southern and southwestern zones. In our northeastern zones temperatures should be cooler as they are more removed from the ridge and have an increased influence from the northwest flow. This could lead to increased cloud cover or even remnant convective systems inhibiting temperatures. Given that the area should be mainly under the influence of the ridge, the anticyclonic curvature in the height fields aloft, the ever worsening drought and the poor resolution/timing of any wave within the northwest flow in the models, have kept the entire period dry. Confidence is just not high enough at this point to mention the slight chance POPs period after period that the initialization generated. Given the pattern this is best left to the near/short term. CDB && .AVIATION... For the 18Z TAFS: Upper level shortwave energy continues to linger to the west of the terminals this afternoon and may provide sct/bkn mid-level clouds. Also an outside chance for a shower to develop, but feel probabilities are too low to mention. Rain chances will shift southward during the overnight hours with variable upper level cloud cover continuing. Will need to watch for potential of BR/FG given light rainfall, but this threat is too low to include attm. Dux && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 2, 12:52 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CDT THU AUG 2 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1252 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL MISSOURI. THE THREAT FOR SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES IN THE UPPER 90S AND LOWER 100S ARE EXPECTED ON FRIDAY...WITH AFTERNOON HEAT INDEX VALUES BETWEEN 102 AND 107. THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT MOVES INTO THE REGION. AT THIS TIME THE THREAT FOR SEVERE THUNDERSTORMS APPEARS LOW. AHEAD OF THE FRONT...TEMPERATURES ON SATURDAY MAY REACH THE LOWER 100S FROM EAST CENTRAL KANSAS INTO WESTERN AND CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:53 AM CDT | Special Weather Statement | EAX | Buchanan, Clay, Clinton, Jackson, Platte | 52 min |
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.